Alert archive / Iowa / Wind Chill Advisories in 2014
Wind Chill Advisory 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Feb 5, 2014, 2:42 PM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Feb 5, 2014, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2014, 2:42 PM CST (20:42 UTC)
- In effect from
- Feb 5, 2014, 9:00 PM CST
- Expired
- Feb 6, 2014, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WWUS43 KDVN 052042 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 242 PM CST WED FEB 5 2014 ...VERY COLD WIND CHILLS TONIGHT INTO THURSDAY... .ARCTIC HIGH PRESSURE BUILDING INTO THE PLAINS WILL USHER IN VERY COLD TEMPERATURES TONIGHT AND THURSDAY. THE COMBINATION OF TEMPERATURES BELOW ZERO AND WINDS OF 5 TO 10 MPH WILL CREATE WIND CHILLS OF 20 TO 30 BELOW ZERO. IAZ040-041-051-052-063-064-076-077-060445- /O.NEW.KDVN.WC.Y.0009.140206T0300Z-140206T1800Z/ BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON 242 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY. * TIMING...9 PM TONIGHT THROUGH NOON THURSDAY. * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TEMPERATURES...AROUND 10 BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ042-053-054-065>068-078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-060445- /O.NEW.KDVN.WC.Y.0009.140206T0600Z-140206T1800Z/ DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON- CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 242 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY. * TIMING...MIDNIGHT TONIGHT THROUGH NOON THURSDAY. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TEMPERATURES...5 TO 10 BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
4 follow-up statements
450 WWUS43 KDVN 060245 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 845 PM CST WED FEB 5 2014 ...VERY COLD WIND CHILLS TONIGHT INTO THURSDAY... .ARCTIC HIGH PRESSURE BUILDING INTO THE PLAINS WILL USHER IN VERY COLD TEMPERATURES TONIGHT AND THURSDAY. THE COMBINATION OF TEMPERATURES BELOW ZERO AND WINDS OF 5 TO 10 MPH WILL CREATE WIND CHILLS OF 20 TO 30 BELOW ZERO. IAZ040-041-051-052-063-064-076-077-061045- /O.CON.KDVN.WC.Y.0009.140206T0300Z-140206T1800Z/ BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON 845 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * TIMING...9 PM TONIGHT THROUGH NOON THURSDAY. * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TEMPERATURES...AROUND 10 BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ042-053-054-065>068-078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-061045- /O.CON.KDVN.WC.Y.0009.140206T0600Z-140206T1800Z/ DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON- CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 845 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * TIMING...MIDNIGHT TONIGHT THROUGH NOON THURSDAY. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TEMPERATURES...5 TO 10 BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
818 WWUS43 KDVN 060951 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 351 AM CST THU FEB 6 2014 ...BITTER COLD WIND CHILLS THIS MORNING... .ARCTIC HIGH PRESSURE BUILDING INTO THE PLAINS WILL USHER IN VERY COLD TEMPERATURES TODAY. THE COMBINATION OF TEMPERATURES BELOW ZERO AND WINDS OF 5 TO 10 MPH WILL CREATE WIND CHILLS OF 20 TO 30 BELOW ZERO THIS MORNING. MUCH OF THE AREA MAY SEE WIND CHILLS DROP BACK TO AROUND 20 BELOW OR COLDER TONIGHT...WHICH MAY REQUIRE THE ISSUANCE OF ANOTHER WIND CHILL ADVISORY TONIGHT THROUGH MID MORNING FRIDAY. IAZ040-041-051-052-063-064-076-077-061800- /O.CON.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/ BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON 351 AM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THIS MORNING. * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TEMPERATURES...AROUND 10 BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ042-053-054-065>068-078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-061800- /O.CON.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/ DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON- CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 351 AM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THIS MORNING. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TEMPERATURES...5 BELOW TO 10 BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
386 WWUS43 KDVN 061500 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 900 AM CST THU FEB 6 2014 ...BITTER COLD WIND CHILLS THIS MORNING... .ARCTIC HIGH PRESSURE BUILDING INTO THE PLAINS WILL USHER IN VERY COLD TEMPERATURES TODAY. THE COMBINATION OF TEMPERATURES BELOW ZERO AND WINDS OF 5 TO 10 MPH WILL CREATE WIND CHILLS OF 20 TO 30 BELOW ZERO THIS MORNING. MUCH OF THE AREA MAY SEE WIND CHILLS DROP BACK TO AROUND 20 BELOW OR COLDER TONIGHT...WHICH MAY REQUIRE THE ISSUANCE OF ANOTHER WIND CHILL ADVISORY TONIGHT THROUGH MID MORNING FRIDAY. IAZ040-041-051-052-063-064-076-077-061800- /O.CON.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/ BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON 900 AM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THIS MORNING. * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TEMPERATURES...AROUND 10 BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ042-053-054-065>068-078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-061800- /O.CON.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/ DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON- CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 900 AM CST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...THIS MORNING. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TEMPERATURES...5 BELOW TO 10 BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH. * IMPACTS...WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
627 WWUS43 KDVN 061801 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1201 PM CST THU FEB 6 2014 IAZ040-041-051-052-063-064-076-077-061915- /O.EXP.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/ BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON 1201 PM CST THU FEB 6 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WARMING TEMPERATURES HAVE PUSHED WIND CHILLS OUT OF THE ADVISORY CRITERIA. $$ IAZ042-053-054-065>068-078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-061915- /O.EXP.KDVN.WC.Y.0009.000000T0000Z-140206T1800Z/ DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON- CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 1201 PM CST THU FEB 6 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WARMING TEMPERATURES HAVE PUSHED WIND CHILLS OUT OF THE ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 2:42 PM CST, 0 minutes earlier.
Area forecast discussion, Feb 5, 2:42 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CST WED FEB 5 2014
.SYNOPSIS...
ISSUED AT 233 PM CST WED FEB 5 2014
12Z UA ANALYSIS HAS AN OCCLUDED 850MB LOW OVER NORTHWEST OHIO AND A
HIGH PRESSURE RIDGE FROM ALASKA INTO THE ROCKIES. A WEAK NORTHERLY
LLJ WAS OVER PLAINS. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON
SHOW A DECREASE IN COVERAGE OF THE LIGHT SNOW WITH THIN SPOTS
DEVELOPING IN THE CLOUDS. AT THE SAME TIME DIURNAL CLOUDS WERE ALSO
DEVELOPING DUE TO THE STRONGER FEBRUARY SUN.
18Z SFC ANALYSIS HAS AN CANADIAN/ARCTIC HIGH FROM ALBERTA PROVINCE
INTO THE SOUTHERN PLAINS. SEVERAL WEAK TROFS RAN FROM THE OHIO
VALLEY INTO THE WESTERN GREAT LAKES. DEW POINTS IN THE PLAINS AND
UPPER MIDWEST RANGED FROM THE TEENS ABOVE ZERO TO THE SINGLE DIGITS
BELOW ZERO. DEW POINTS IN THE 20S AND 30S RAN FROM THE OHIO VALLEY
INTO THE DEEP SOUTH.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 233 PM CST WED FEB 5 2014
LIGHT SNOW WILL CONTINUE TO TAPER TO FLURRIES THE REMAINDER OF THE
AFTERNOON WITH SCATTERED FLURRIES ACROSS MUCH OF THE AREA THROUGH
MIDNIGHT. AFTER MIDNIGHT FLURRIES MAY LINGER FOR A FEW HOURS OVER
ROUGHLY THE NORTHEAST THIRD OF THE AREA WHILE SKIES SLOWLY CLEAR
ELSEWHERE.
WITH THE HIGH IN THE CENTRAL PLAINS BY SUNRISE THURSDAY...WINDS WILL
REMAIN UP ALBEIT LIGHT. THUS THE POTENTIAL FOR TEMPERATURES TO DROP
CONSIDERABLY WILL BE LIMITED. HOWEVER...THE COMBINATION OF
TEMPERATURES AND WIND WILL CREATE WIND CHILLS THAT REACH ADVISORY
CRITERIA.
THURSDAY WILL BE DRY BUT COLD WITH THE CANADIAN/ARCTIC HIGH IN THE
PLAINS AND THE COLD POOL ALOFT SLOWLY MOVING ACROSS THE AREA.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 233 PM CST WED FEB 5 2014
QUITE COLD UNTIL EARLY NEXT WEEK...THEN A MAJOR REGIME CHANGE TO MUCH
MILDER WEATHER...POSSIBLY LASTING INTO AT LEAST LATE FEBRUARY.
OVERVIEW...INITIALIZATION AND VERIFICATION AVERAGE ON BL BIASES AND
GOOD ON SYNOPTIC SCALE FORCING ISSUES. COMBINED WITH RUN TO RUN
BIAS ISSUES SUPPORTS A 70/30 MIX OF HI-RES ECMWF WITH GFS WITH BL
OVER-MOIST ISSUES STILL THE MAIN CHALLENGE. THIS TRENDS TOWARD
MOSTLY DRY TO DRY WITH SLIGHTLY MILDER TEMPERATURES MOST PERIODS
EXCEPT WITH BL DECOUPLING EVENTS AT NIGHT.
MAJOR REGIME CHANGE STARTING DAYS 5 INTO DAY 10 NORMALLY SUGGEST
MAJOR CHANGES IN SOLUTIONS AND PREDICTABILITY NEXT SEVERAL DAYS.
THIS CHANGE WILL RESULT IN MUCH WETTER CONDITIONS ALONG WEST COAST
WITH MILDER TEMPERATURES AT/BEYOND DAY 10 FOR CENTRAL US. THE
MAGNITUDE OF ENERGY CHANGES IN THE PACIFIC ARE AMONG THE HIGHEST
I HAVE SEEN OVER A 5 DAY PERIOD USING MULTIPLE SOURCES IN 35 YEARS
OF ANALYSIS. THE MEANING...THIS WILL NOT BE A MINOR CHANGE AND
SHOULD RESULT IN MAJOR TEMP/MOISTURE CHANGES LASTING MANY WEEKS
AND QUITE POSSIBLY MONTHS. TELECONNECTION WEIGHTING SUPPORTS MAY
RESULT IN AN ACTIVE SPRING...MUCH MORE TYPICAL THAN WHAT HAPPENED
LAST YEAR WHICH THIS AUTHOR CORRECTLY ASSESSED WOULD HAPPEN LAST
WINTER. THERE MAY BE SIGNIFICANT CHANGES IN KEY INDICES USED IN
TELECONNECTION TECHNIQUES NEXT SEVERAL WEEKS DUE TO THIS REGIME
CHANGE. THIS WILL BE QUITE EDUCATIONAL TO MONITOR. THE REGIME WE
ARE ON A TRAJECTORY FOR...FAVORABLY SUPPORTS HIGHS IN THE 50S AND
POSSIBLY 60S AT TIMES BY LATE IN THE MONTH...QUITE A CHANGE FROM
PAST 2 MONTHS. THE WEST COAST AND INTER-MOUNTAIN REGION WILL SEE
IMPRESSIVE RAIN TOTALS FOR AT LEAST THE NEXT FEW WEEKS. THIS MAY
CONTINUE BASED ON ANALOGS AND STATISTICAL WEIGHTING IN
TELECONNECTIONS LOCALLY USED BY THIS AUTHOR...FOR MUCH OF THE
EARLY TO MID SPRING...POSITIVE IMPACTS TO WESTERN DROUGHT...HIGH
PW/S WOULD SUPPORT FLOODING RISKS THOUGH.
COMMENT...KEEP IN MIND REFERENCES MADE LAST FALL BY THIS AUTHOR IN
AFD/S THAT CORRECTLY DIAGNOSED OUR RISK AND THE REALITY OF PROLONGED
COLD OVER MUCH OF NORTH AMERICA.
THURSDAY NIGHT...CHALLENGE IS AMOUNT OF BL DECOUPLING...WENT WITH
A MODERATE AMOUNT DUE TO WINDS 3-5 KTS UNDER A FAIR SKY. THE
FORECAST LOWS OF -5 TO -10F SUGGESTS THIS COULD BE OFF BY +/- 5
DEGREES IF WIND ARE HIGHER/LOWER FOR LATER SHIFTS.
FRIDAY AND FRIDAY NIGHT...FAIR AND QUIET WITH INCREASING CLOUDS LATE.
LATER SHIFTS MAY NEED TO RAISE MAX TEMPS BY 3-5 DEGREES BASED ON
ANALYSIS AND RECENT COLD BIAS IN BL. MINS FRIDAY NIGHT LIKELY AROUND
MIDNIGHT WITH AMERICAN SOLUTIONS LIKELY TOO QUICK ON PRECIPITATION
DUE TO BL OVER-MOIST ISSUES.
SATURDAY...PASSING DISTURBANCE HAVE RAISED POPS TO 50+ PERCENT WITH
FORCING AND MOISTURE TOOLS SUPPORTS MOST LOCATIONS TO RECEIVE AN
INCH OR LESS OF SNOW. HIGHS HAVE TRENDED UP AND LOCAL TOOLS SUPPORT
AT THIS TIME ANOTHER COUPLE DEGREES HIGHER IN SOME LOCATIONS
DEPENDING ON SFC LOW TRACK. SATURDAY NIGHT...CLEARING LATE WITH LIGHT
SNOW ENDING AND MINS MOST LOCATIONS PROBABLY AT LEAST 3 DEGREES TOO
LOW FOR LATER SHIFTS.
SUNDAY THROUGH TUESDAY...FAIR WITH ARCTIC HIGH PRESSURE SLOWLY MOVING
EAST. HIGHS MOST DAYS BASED ON MID FEBRUARY SUNSHINE AND FAIR SKIES
MAY NEED RAISING BY 3-5 DEGREES WITH LIGHT WINDS. MINS MOST NIGHT/S
APPEAR REASONABLE AT THIS TIME.
WEDNESDAY...WARMER WITH HIGHS INTO THE 20S MOST LOCATIONS. TRACK OF
NEXT LOW AND WARM FRONT WITH UPPER DISTURBANCE THAT SHOULD BE DRY OR
MOSTLY DRY MAY RESULT IN A FASTER WARM-UP THAN CURRENTLY IS IN
FORECAST. THIS TIMING ISSUE SHOULD BE BETTER KNOWN IN THE NEXT 48-72
HOURS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1124 AM CST WED FEB 5 2014
CONDITIONS CURRENTLY RANGE FROM IFR TO VFR ACROSS EASTERN IOWA
AND NORTHERN ILLINOIS WITH LIGHT SNOW. CONDITIONS WILL SLOWLY IMPROVE
TO MVFR/VFR THROUGH 00Z/06 WITH FURTHER IMPROVEMENT TO VFR AFTER
00Z/06.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
FOR CEDAR-CLINTON-DES MOINES-DUBUQUE-HENRY IA-JACKSON-
JEFFERSON-JONES-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST THURSDAY
FOR BENTON-BUCHANAN-DELAWARE-IOWA-JOHNSON-KEOKUK-LINN-
WASHINGTON.
IL...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
FOR CLARK-SCOTLAND.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...NICHOLS
AVIATION...08Hazardous weather outlook, Feb 5, 4:23 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 423 AM CST WED FEB 5 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-061030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 423 AM CST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING AND WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE OUTLOOK AREA THIS MORNING. PLEASE REFER TO OUR WINTER WEATHER PRODUCTS FOR MORE SPECIFIC INFORMATION. SNOW WILL GRADUALLY DIMINISH THIS MORNING WITH AN INCH OR LESS OF ADDITIONAL ACCUMULATION. GUSTY NORTH WINDS WILL PRODUCE CONSIDERABLE DRIFTING SNOW AND PATCHY BLOWING SNOW THIS MORNING...ESPECIALLY IN OPEN OR RURAL AREAS BEFORE THE WINDS GRADUALLY DIMINISH THIS AFTERNOON. TONIGHT...WIND CHILL HEADLINES WILL LIKELY BE NEEDED FOR THE OUTLOOK AREA. BITTER COLD WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO WILL DEVELOP THIS EVENING AND PERSIST OVERNIGHT. SOME AREAS MAY REACH DANGEROUSLY COLD LEVELS AROUND 30 BELOW ZERO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY THROUGH FRIDAY MORNING...COLD TEMPERATURES AND LIGHT WINDS WILL RESULT IN BITTER COLD WIND CHILLS. WIND CHILL READINGS MAY REACH DANGEROUSLY COLD LEVELS AROUND 30 BELOW ZERO EARLY THURSDAY MORNING. SATURDAY INTO SATURDAY EVENING...A WEAK STORM SYSTEM MAY BRING ANOTHER ROUND OF LIGHT TO MODERATE SNOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF ADDITIONAL ACCUMULATIONS AND STORM TOTALS OVER AN INCH WOULD BE GREATLY APPRECIATED THIS MORNING.
In the hours before
Local storm report, Feb 5, 10:04 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 AM CST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 1 ENE MUSCATINE 41.42N 91.05W
02/05/2014 M4.0 INCH MUSCATINE IA TRAINED SPOTTER
&&
DCLocal storm report, Feb 5, 10:53 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1053 AM CST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM SNOW 5 NW IOWA CITY 41.71N 91.60W
02/05/2014 M2.5 INCH JOHNSON IA TRAINED SPOTTER
1050 AM SNOW 2 WSW IOWA CITY 41.65N 91.57W
02/05/2014 M4.3 INCH JOHNSON IA TRAINED SPOTTER
1050 AM SNOW FARMINGTON 40.64N 91.74W
02/05/2014 E6.0 INCH VAN BUREN IA PUBLIC
VIA ESPOTTER
1050 AM SNOW 2 W CEDAR RAPIDS 41.97N 91.71W
02/05/2014 M3.5 INCH LINN IA PUBLIC
VIA ESPOTTER
&&
DCLocal storm report, Feb 5, 12:17 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1217 PM CST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW S WELLMAN 41.47N 91.84W
02/05/2014 M5.0 INCH WASHINGTON IA TRAINED SPOTTER
STORM TOTAL.
&&Local storm report, Feb 5, 12:41 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 PM CST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 2 S VICTOR 41.70N 92.29W
02/05/2014 E4.0 INCH IOWA IA TRAINED SPOTTER
STORM TOTAL. SNOW DEPTH IS 6.5 INCHES.
&&Local storm report, Feb 5, 12:47 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 PM CST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM SNOW 1 W BETTENDORF 41.56N 90.49W
02/05/2014 M3.5 INCH SCOTT IA TRAINED SPOTTER
1245 PM SNOW 1 SSW DISCO 40.60N 91.02W
02/05/2014 M6.0 INCH HANCOCK IL TRAINED SPOTTER
ABOUT 5.5 TO 6 INCHES.
1245 PM SNOW CAMANCHE 41.79N 90.28W
02/05/2014 M3.5 INCH CLINTON IA CO-OP OBSERVER
&&Local storm report, Feb 5, 1:31 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 PM CST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW WNW JESUP 42.48N 92.07W
02/05/2014 M1.5 INCH BUCHANAN IA TRAINED SPOTTER
STORM TOTAL.
&&Nearby
Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Illinois, 2014Wind Chill Advisories in Missouri, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.